MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Model Number 71357111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Ambulation or Postural Difficulties (2544); Malunion of Bone (4529)
Date of Event 11/19/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a bhr-tha had been performed on the patient¿s right hip on (b)(6) 2009, the patient turned in his kitchen, his left foot dragged and suddenly lost his balance and fell onto his right side.The patient sustained a minimally displaced right greater trochanteric hip fracture on (b)(6) 2015.The treating surgeon recommended nonoperative treatment with toe-touch weightbearing on his right lower extremity without abduction exercise to his right hip, but the fracture became more displaced with a malunion diagnosis as revealed by radiographic assessment on (b)(6) 2016.Although an orif procedure was discussed as a potential solution, the patient declined this option and decided to continue with the conservative treatment.The fracture eventually healed as confirmed by radiographs performed on (b)(6) 2018.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the reported displaced right greater trochanteric hip fracture was related to the patient¿s fall onto his right side.The fracture healed with conservative treatment measures of toe-touch weight bearing.It cannot be concluded the fracture was related to a malperformance of the implant.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed that trauma, strenuous activity can increase the risk of femoral or pelvic fractures as warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include patient bone quality and/or traumatic injury.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHOLOGY HO POR PL HA SZ 11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15665738
Report Number1020279-2022-04555
Device Sequence Number2749218
Product Code MRA
UDI-Device Identifier03596010559661
UDI-Public03596010559661
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K211176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2019
Device Model Number71357111
Device Catalogue Number71357111
Device Lot Number09AM13681A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEMI HEAD 46MM, LOT#:08JW18836; MODULAR SLEEVE {} PLUS 0MM 12/14, LOT#:08JW19035; R3 3 HOLE ACET SHELL 58MM, LOT#:08MM13322; R3 46MM ID US COCR LNR 58MM, LOT#:08MW20868
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale